Alert archive / Florida / Special Weather Statements in 2013

Special Weather Statement, NWS Miami, FL

September 2, 2013Broward County, Florida

NWS Miami, FL issued this special weather statement at Sep 2, 2013, 2:21 PM EDT for Broward County, Florida. It was in force for 24 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 2, 2013, 2:21 PM EDT (18:21 UTC)
Expired
Sep 2, 2013, 2:45 PM EDT
In force
24 min
Issued by
NWS Miami, FL

County Broward County, FL

The radar

The Miami radar (KAMX), 68 km from the middle of the area, began a volume at 18:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 2, 2:25 PM EDTFUNNEL CLOUD2 E Sunrise, FLFUNNEL CLOUD NEAR INTERSECTION OF NORTH UNIVERSITY OF DRIVE AT WEST OAKLAND PARK BLVD.
Sep 2, 2:30 PM EDTFUNNEL CLOUD2 Ssw North Lauderdale, FLFUNNEL CLOUD REPORTED FROM NW 86TH TERRACE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 6.4 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2013-09-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1786 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2013-09-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1786 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
865 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

818 
WWUS82 KMFL 021821
SPSMFL

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
221 PM EDT MON SEP 2 2013

FLZ071-072-172-021845-
COASTAL BROWARD COUNTY FL INLAND BROWARD COUNTY FL METRO BROWARD
COUNTY FL 
221 PM EDT MON SEP 2 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHEASTERN
BROWARD COUNTY...FOR THE DEVELOPMENT OF FUNNEL CLOUDS...

* UNTIL 245 PM EDT

* AT 219 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR LAUDERHILL...AND MOVING NORTHEAST AT 10
  MPH.

* THE STORM WILL AFFECT...
  LAUDERDALE LAKES...
  NORTH LAUDERDALE...
  AND SURROUNDING COMMUNITIES.

THIS ACTIVITY WAS ALSO DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR THE
FORMATION OF FUNNEL CLOUDS. STAY TUNED TO NOAA WEATHER RADIO AND
LOCAL MEDIA FOR ADDITIONAL UPDATES AND POSSIBLE WARNINGS.

RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.

LAT...LON 2612 8022 2617 8031 2632 8021 2625 8008
TIME...MOT...LOC 1821Z 215DEG 9KT 2617 8023

$$

AK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Sep 2, 12:15 PM EDT, 2 hours 6 minutes earlier.

Area forecast discussion, Sep 2, 12:15 PM EDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
1215 PM EDT MON SEP 2 2013

..HIGH LIGHTNING RISK THIS AFTERNOON; STREET FLOODING POSSIBLE...

.UPDATE...THUNDERSTORMS WITH A LOT OF LIGHTNING ARE ONGOING ACROSS
SW FLORIDA. WE EXPECT QUICK TSTORM DEVELOPMENT ACROSS THE REST OF
THE INTERIOR AND SOUTHEAST FLORIDA OVER THE NEXT HOUR. LIGHTNING
IS A HIGH RISK TODAY. ALSO, THUNDERSTORMS WILL BE SLOW MOVING AND
PRODUCING TORRENTIAL RAINFALL. HRRR SHOWS SOME LOCALES ACROSS SE
FLORIDA PICKING UP OVER 4" OF RAIN THIS AFTERNOON. THIS SEEMS
PLAUSIBLE GIVEN THE ACTIVE WEATHER EXPECTED AND SLOW STORM
MOVEMENT. PRODUCTS WERE UPDATED ACCORDINGLY WITH THIS POTENTIAL
REFLECTED. /GREGORIA

&&

.PREV DISCUSSION... /ISSUED 1104 AM EDT MON SEP 2 2013/

UPDATE...A STORMY LABOR DAY AFTERNOON IS EXPECTED. THE MIAMI
SOUNDING SHOWS A MOIST/UNSTABLE ATMOSPHERE WITH A PWAT OF 1.94
INCHES. LAPSE RATES AREN'T AS STEEP AS THEY WERE YESTERDAY WITH
WARMING ALOFT. THE H5 TEMP HAS WARMED BY ALMOST 2C SINCE
YESTERDAY. HOWEVER, ALREADY CONVECTION IS FIRING UP ALONG THE GULF
COAST SEA BREEZE. ONCE THIS MOVES INLAND AND THE ATLANTIC SEA
BREEZE DEVELOPS, THUNDERSTORMS WILL BECOME MORE WIDESPREAD ACROSS
THE INTERIOR AND EAST COAST. MAY NEED TO INCREASE POPS EVEN MORE.
IF LATEST HRRR IS RIGHT, WIDESPREAD ACTIVITY WOULD DEVELOP. THE
MAIN IMPACTS TODAY WITH THE STORMS WILL BE FREQUENT LIGHTNING
STRIKES AND HEAVY RAIN/POTENTIAL ISOLATED STREET FLOODING DUE TO
SLOW STORM MOTION. THERE IS A LESSER RISK OF STRONG WIND GUSTS
THIS AFTERNOON COMPARED TO YESTERDAY, BUT STILL PRESENT. /GREGORIA

PREV DISCUSSION... /ISSUED 827 AM EDT MON SEP 2 2013/

UPDATE...ACARS DATA SHOWS A SW-W LIGHT STEERING FLOW THROUGH THE
COLUMN. GPS MET DATA SHOWS PWATS IN THE 1.75-1.90 INCH RANGE
ACROSS SOUTH FL. THERE HAS BEEN LITTLE ENVIRONMENTAL CHANGES SINCE
YESTERDAY, SO HAVE INCREASED POPS WITH AN ORIENTATION FAVORING THE
INTERIOR AND EAST COAST...GIVEN THE AFOREMENTIONED STEERING FLOW.
NUMEROUS ACTIVITY HAS DEVELOPED OVER THE PAST FEW DAYS AND SEE NO
REASON TO DEVIATE FROM THIS TODAY WITH NUMEROUS THUNDERSTORMS
DEVELOPING INTERIOR AND ACROSS THE EAST COAST METROPOLITAN AREAS
JUST INLAND FROM THE COAST. /GREGORIA

PREV DISCUSSION... /ISSUED 730 AM EDT MON SEP 2 2013/

AVIATION...
MAINLY VFR CONDITIONS SHOULD PREVAIL. LIGHT AND VARIABLE WINDS
THIS MORNING WILL BECOME EASTERLY AT 5-10 KNOTS THIS AFTERNOON.
CONDITIONS ARE SIMILAR TO YESTERDAY...SO KEPT VCTS AFTER 16Z FOR
THE EAST COAST TERMINALS...EXCEPT KPBI. A FEW SHOWERS WERE NEAR
KAPF THIS MORNING...BUT THESE WILL DISSIPATE OVER THE NEXT COUPLE
OF HOURS. THE GULF COAST SEA BREEZE IS EXPECTED TO DEVELOP BY
EARLY AFTERNOON...AND SHOWERS AND STORMS SHOULD MOVE EAST OF KAPF.
SHOWERS AND STORMS ARE FORECAST TO DIMINISH IN THE EARLY
EVENING...WITH LIGHT AND VARIABLE WINDS AGAIN OVERNIGHT.

PREV DISCUSSION... /ISSUED 359 AM EDT MON SEP 2 2013/

DISCUSSION...
NO MAJOR SYNOPTIC SCALE CHANGES EXPECTED ACROSS SOUTH FLORIDA
THROUGH THE WEEK.

FLOW IS EXPECTED TO BE LIGHT THROUGH THE FIRST HALF OF THE WEEK AS
MID LEVEL RIDGING BUILDS ACROSS THE FLORIDA PENINSULA FROM THE
ATLANTIC. THIS SHOULD ALLOW FOR SEA BREEZE/OUTFLOW BOUNDARY
INTERACTIONS TO INDUCE AFTERNOON AND EARLY EVENING SHOWER AND
THUNDERSTORMS MAINLY ACROSS THE INTERIOR AND GULF COASTAL AREAS.
HOWEVER THE RIDGING SHOULD ALSO KEEP THE MID LEVELS OF THE
ATMOSPHERE WEAKLY CAPPED AND IS DEPICTED IN MODEL SOUNDINGS. THIS
SHOULD INHIBIT DEEP VERTICAL DEVELOPMENT OF AFTERNOON
THUNDERSTORMS. HEAT INDEX VALUES ARE ALSO EXPECTED TO BE ON THE
RISE THROUGH MIDWEEK AS A RESULT OF THE STRONGER RIDGING. BY
WEDNESDAY...MAXIMUM HEAT INDEX VALUES SHOULD BE AROUND 100 DEGREES
ACROSS THE EAST COAST METRO AREAS AND BETWEEN 105 AND 109 DEGREES
ACROSS INTERIOR COLLIER COUNTY.

EASTERLY FLOW SHOULD PREVAIL AGAIN BY THURSDAY AND REMAIN THROUGH
THE END OF THE WEEK. AT THIS TIME THE FLOW DOES NOT APPEAR TO BE
STRONG ENOUGH TO COUNTERACT THE DEVELOPMENT OF A GULF COAST SEA
BREEZE. THIS SHOULD KEEP MOST OF THE AFTERNOON CONVECTION TO MAINLY
THE INTERIOR AND GULF COAST.

THERE IS CURRENTLY A DISORGANIZED AREA OF CONVECTION ACROSS THE
LESSER ANTILLES THAT THE NATIONAL HURRICANE CENTER GIVES A 40
PERCENT CHANCE OF DEVELOPING INTO A TROPICAL CYCLONE DURING THE NEXT
48 HOURS AND A 50 PERCENT CHANCE DURING THE NEXT 5 DAYS. IT IS
CURRENTLY MOVING WEST-NORTHWEST AT ABOUT 10 MPH. CURRENT OPERATIONAL
MODELS BRING THIS SYSTEM ACROSS HISPANIOLA AS AN OPEN WAVE LATE IN
THE WEEK AND INTO THE WEEKEND.

AVIATION...
VFR CONDITIONS EXPECTED. VCTS ADDED AT AROUND 16-18Z AT ALL
TERMINALS. EASTERLY FLOW WILL PREVAIL ACROSS THE AREA...SLIGHTLY
INCREASING IN SPEED IN THE AFTERNOON. CURRENT GUIDANCE KEEPS
DEPICTING VCTS AFTER 18Z AT ALL TERMINALS...AND DUE TO SIMILAR
WEATHER CONDITIONS THAN PREVIOUS DAYS...WILL EXPECT THIS ACTIVITY
TO FORM. WEST COAST SEA BREEZE EXPECTED TO PUSH INLAND BY
16Z...WHICH WILL ALSO HELP IN THE DEVELOPMENT OF SHOWERS AND
THUNDERSTORMS THROUGH THE AFTERNOON AND EVENING. ALL ACTIVITY WILL
POSSIBLY DISSIPATE BY 00Z.

MARINE...
GENERALLY EAST TO SOUTHEAST WINDS AT LESS THAN 10 KNOTS WILL
PREVAIL ACROSS THE ATLANTIC WATERS THROUGH MIDWEEK WITH
CORRESPONDING SEAS AT 2 FEET OR LESS. FLOW IS EXPECTED TO BECOME
EASTERLY AND INCREASE SLIGHTLY THROUGH THE LATTER HALF OF THE WEEK
WITH SEAS ONLY IN THE 1 TO 3 FOOT RANGE.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  89  77  89  78 / 80 50 30 20
FORT LAUDERDALE  89  79  90  80 / 60 50 30 20
MIAMI            91  78  90  79 / 80 50 30 20
NAPLES           89  75  90  77 / 60 40 40 20

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&
Hazardous weather outlook, Sep 2, 11:48 AM EDT, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
1148 AM EDT MON SEP 2 2013

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
030700-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
1148 AM EDT MON SEP 2 2013

...STREET FLOODING POSSIBLE DUE TO SLOW MOVING STORMS WITH HEAVY RAIN...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS: NUMEROUS TO WIDESPREAD THUNDERSTORMS WILL DEVELOP THIS
AFTERNOON INTO THIS EVENING, BECOMING FOCUSED ACROSS THE INTERIOR AND
EAST COAST. THE MAIN IMPACT WILL BE FREQUENT LIGHTNING AND HEAVY RAINFALL.
SLOW THUNDERSTORM MOVEMENT COULD LEAD TO LOCALLY HIGH HIGH RAINFALL
AMOUNTS WITH THE POTENTIAL FOR STREET FLOODING.

FLOODING: STREET FLOODING AND FLOODING OF POORLY DRAINED LOCALES IS
POSSIBLE THIS AFTERNOON INTO THIS EVENING DUE TO SLOW THUNDERSTORM
MOVEMENT.

WIND: GUSTY WINDS OF 40 TO 50 MPH WILL BE POSSIBLE IN THE STRONGEST
THUNDERSTORMS THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED AFTERNOON AND EARLY EVENING THUNDERSTORMS ARE EXPECTED
EACH DAY, WITH THE MAIN THREATS BEING FREQUENT LIGHTNING STRIKES
AND LOCALLY HEAVY RAINFALL.

MAXIMUM HEAT INDEX READINGS ARE EXPECTED TO BE NEAR 100 DEGREES
ACROSS MUCH OF THE AREA THROUGH THE WEEK WITH READINGS IN EXCESS OF
105 DEGREES ACROSS MAINLY THE WESTERN INTERIOR.

.SPOTTER INFORMATION STATEMENT...

WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER, INDIVIDUAL
SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO THE
NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

GREGORIA

In the hours before

Special weather statement, Sep 2, 11:59 AM EDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1159 AM EDT MON SEP 2 2013

FLZ070-021630-
INLAND COLLIER COUNTY FL
1159 AM EDT MON SEP 2 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR CENTRAL COLLIER
COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO
55 MPH...

* UNTIL 1230 PM EDT

* AT 1156 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR GOLDEN GATE ESTATES...AND MOVING NORTHEAST
  AT 10 MPH.

* THE STORM WILL AFFECT...
  ORANGE TREE...
  NORTH BLOCKS GOLDEN GATE...
  BIG CORKSCREW ISLAND...
  AVE MARIA...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2645 8146 2625 8131 2609 8161 2630 8169
TIME...MOT...LOC 1559Z 237DEG 11KT 2624 8156

AK
Special weather statement, Sep 2, 12:35 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1235 PM EDT MON SEP 2 2013

FLZ066-070-021700-
HENDRY FL INLAND COLLIER COUNTY FL
1235 PM EDT MON SEP 2 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR WESTERN HENDRY
COUNTY...NORTHERN COLLIER COUNTY...FOR FREQUENT TO EXCESSIVE
LIGHTNING...

* UNTIL 100 PM EDT

* AT 1231 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 3 MILES SOUTH OF IMMOKALEE...AND MOVING
  NORTHEAST AT 10 MPH.

* THE STORM WILL AFFECT...
  IMMOKALEE...
  BUNKER HILL...
  AND SURROUNDING COMMUNITIES.

THE MAIN IMPACT WILL BE FREQUENT TO EXCESSIVE LIGHTNING. LIGHTNING IS
THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN
SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO
PROTECTION FROM THE DANGERS OF LIGHTNING. SEEK SHELTER IN A SAFE
BUILDING UNTIL THE STORM PASSES.

LAT...LON 2669 8138 2641 8111 2626 8142 2644 8157
      2646 8157
TIME...MOT...LOC 1636Z 231DEG 7KT 2638 8143

AK
Special weather statement, Sep 2, 12:54 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1254 PM EDT MON SEP 2 2013

FLZ073-074-173-174-021730-
COASTAL MIAMI DADE COUNTY FL FAR SOUTH MIAMI-DADE COUNTY FL INLAND
MIAMI-DADE COUNTY FL METROPOLITAN MIAMI DADE FL
1254 PM EDT MON SEP 2 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR CENTRAL MIAMI-DADE
COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING...

* UNTIL 130 PM EDT

* AT 1253 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR NARANJA...AND MOVING NORTHEAST AT 10 MPH.

* THE STORM WILL AFFECT...
  NARANJA...
  PRINCETON...
  GOULDS...
  HOMESTEAD...
  AND SURROUNDING COMMUNITIES.

THE MAIN IMPACT WILL BE FREQUENT TO EXCESSIVE LIGHTNING. LIGHTNING IS
THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN
SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO
PROTECTION FROM THE DANGERS OF LIGHTNING. SEEK SHELTER IN A SAFE
BUILDING UNTIL THE STORM PASSES.

LAT...LON 2554 8031 2553 8031 2553 8032 2550 8032
      2549 8033 2545 8033 2537 8049 2552 8060
      2564 8035 2560 8030 2558 8030
TIME...MOT...LOC 1654Z 230DEG 7KT 2549 8043

AK
Special weather statement, Sep 2, 1:38 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
138 PM EDT MON SEP 2 2013

FLZ073-074-173-021815-
COASTAL MIAMI DADE COUNTY FL INLAND MIAMI-DADE COUNTY FL METROPOLITAN
MIAMI DADE FL
138 PM EDT MON SEP 2 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHEASTERN
MIAMI-DADE COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING...

* UNTIL 215 PM EDT

* AT 136 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR KENDALE LAKES...AND MOVING NORTH AT 10
  MPH.

* THE STORM WILL AFFECT...
  WESTCHESTER...
  MICCOSUKEE RESORT...
  FIU SOUTH CAMPUS...
  SWEETWATER...
  AND SURROUNDING COMMUNITIES.

THE MAIN IMPACT WILL BE FREQUENT TO EXCESSIVE LIGHTNING. LIGHTNING IS
THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN
SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO
PROTECTION FROM THE DANGERS OF LIGHTNING. SEEK SHELTER IN A SAFE
BUILDING UNTIL THE STORM PASSES.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE A SAFE DISTANCE BETWEEN OTHER VEHICLES.

LAT...LON 2595 8043 2590 8020 2564 8035 2568 8053
TIME...MOT...LOC 1738Z 191DEG 7KT 2574 8042

AK
Special weather statement, Sep 2, 1:53 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
153 PM EDT MON SEP 2 2013

FLZ072>074-172-173-021830-
COASTAL BROWARD COUNTY FL COASTAL MIAMI DADE COUNTY FL INLAND
MIAMI-DADE COUNTY FL METRO BROWARD COUNTY FL METROPOLITAN MIAMI DADE
FL
153 PM EDT MON SEP 2 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHEASTERN
BROWARD COUNTY...NORTHEASTERN MIAMI-DADE COUNTY...FOR FREQUENT TO
EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH. FUNNEL CLOUDS
ARE ALSO POSSIBLE...

* UNTIL 230 PM EDT

* AT 149 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR HIALEAH...AND MOVING NORTHEAST AT 15 MPH.

* THE STORM WILL AFFECT...
  MIAMI LAKES...
  OPA-LOCKA...
  SAINT THOMAS UNIVERSITY...
  CAROL CITY...
  SUN LIFE STADIUM...
  NORTH MIAMI BEACH...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

THIS ACTIVITY WAS ALSO DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR THE
FORMATION OF FUNNEL CLOUDS. STAY TUNED TO NOAA WEATHER RADIO AND
LOCAL MEDIA FOR ADDITIONAL UPDATES AND POSSIBLE WARNINGS.

LAT...LON 2593 8011 2579 8030 2589 8043 2617 8028
      2606 8011
TIME...MOT...LOC 1753Z 213DEG 13KT 2587 8026

AK
Special weather statement, Sep 2, 2:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
221 PM EDT MON SEP 2 2013

FLZ071-072-172-021845-
COASTAL BROWARD COUNTY FL INLAND BROWARD COUNTY FL METRO BROWARD
COUNTY FL
221 PM EDT MON SEP 2 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHEASTERN
BROWARD COUNTY...FOR THE DEVELOPMENT OF FUNNEL CLOUDS...

* UNTIL 245 PM EDT

* AT 219 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR LAUDERHILL...AND MOVING NORTHEAST AT 10
  MPH.

* THE STORM WILL AFFECT...
  LAUDERDALE LAKES...
  NORTH LAUDERDALE...
  AND SURROUNDING COMMUNITIES.

THIS ACTIVITY WAS ALSO DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR THE
FORMATION OF FUNNEL CLOUDS. STAY TUNED TO NOAA WEATHER RADIO AND
LOCAL MEDIA FOR ADDITIONAL UPDATES AND POSSIBLE WARNINGS.

RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.

LAT...LON 2612 8022 2617 8031 2632 8021 2625 8008
TIME...MOT...LOC 1821Z 215DEG 9KT 2617 8023

AK

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 2, 11:36 AM EDTSpecial Weather StatementMFLMonroe24 min
Sep 2, 11:59 AM EDTSpecial Weather StatementMFLCollier31 min
Sep 2, 12:35 PM EDTSpecial Weather StatementMFLHendry25 min
Sep 2, 12:54 PM EDTSpecial Weather StatementMFLMiami-Dade36 min
Sep 2, 1:38 PM EDTSpecial Weather StatementMFLMiami-Dade37 min
Sep 2, 1:53 PM EDTSpecial Weather StatementMFLBroward37 min
Sep 2, 2:23 PM EDTTornado WarningMFLBroward37 min
Sep 2, 2:35 PM EDTSpecial Weather StatementMFLGlades25 min
Sep 2, 2:49 PM EDTSpecial Weather StatementMFLGlades26 min
Sep 2, 2:53 PM EDTSpecial Weather StatementMFLBroward37 min
Sep 2, 2:56 PM EDTAreal Flood AdvisoryMFLBroward2 hr
Sep 2, 3:02 PM EDTSpecial Weather StatementMFLPalm Beach28 min
Sep 2, 3:17 PM EDTSpecial Weather StatementMFLPalm Beach28 min
Sep 2, 3:31 PM EDTSpecial Weather StatementMFLPalm Beach29 min
Sep 2, 3:41 PM EDTSpecial Weather StatementMFLMartin34 min

Nearby

Special Weather Statements in Florida, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.